discount priligy

Eczema: Dr Ranj provides tips for treating condition

We use your sign-up to provide content in ways you’ve consented to and to improve our understanding of you. This may include adverts from us and 3rd parties based on our understanding. You can unsubscribe at any time. More info

Prescribed topical steroid cream to ease the soreness and itchiness associated with eczema, Megan noticed scabs developing on her skin in February 2021. Looking up her symptoms on the internet, she experienced a “lightbulb moment” when she came across topical steroid addiction (TSA). The National Eczema Association recognises TSA as a “potentially debilitating condition that can arise from the use of topical steroids”.

Deciding to go “cold turkey” to stop her skin from weeping and scabbing, Megan experienced troublesome side effects.

“I didn’t look like a human,” Megan said. “I was at my worst… It was like having third-degree burns all over my body.

“I couldn’t lift my arms to brush my hair. I was lying with my legs out on the sofa all day. My skin was red and weeping, and I had a burning sensation.”

Megan said her skin became so “so dry” that it felt “like the Sahara desert”.

She added her withdrawal from topical steroid was “painful” and felt like “torture”.

Given the official diagnosis of TSA in October 2022, pyrazolam och tramadol she’s prepared to undergo the healing process “for another couple of years”.

Megan said: “It’s changed my perspective of life. It shows you how valuable your health is.”

Topical steroid addiction (TSA)

Otherwise known as topical steroid withdrawal (TSW), “much is still unknown about this condition”, the National Eczema Association admits.

DON’T MISS:
Heat pump warning as ‘nonsensical’ missing rule could be ‘disastrous’ [INSIGHT]
‘Major’ solar storm warning as Earth facing ‘direct’ plasma hit [ANALYSIS]
NASA releases first global picture of Earth from new NOAA-21 satellite [REPORT]

 

“While we believe topical steroids have a role to play in the management of eczema, it’s important for the eczema community to be aware of TSW.”

Withdrawals from steroid use can include:

  • A burning sensation
  • Flaking, shedding, peeling, or spreading skin
  • Swelling or dermatoses in affected areas
  • Erythema, or redness of the skin
  • Wrinkling, thin skin
  • Oozing, pus-filled bumps
  • Steroid dermatitis, which can cause nodules and papules to form on the skin
  • Pain
  • Insomnia
  • Hair loss
  • Shivering
  • Fatigue
  • Depression and disability, if withdrawal persists for a longer period of time.

The charity states: “Topical corticosteroids and hydrocortisone creams have been used in treating eczema for more than 50 years.

“[They] remain among the most effective, inexpensive and widely used drugs in dermatology.”

 

Moreover, there is “no current, affordable alternative offering the same efficacy”.

If TSW occurs as a complication of steroid use, it’s best to book a doctor’s appointment or visit a dermatologist.

Dr Eric Simpson, a professor of dermatology at Oregon Health and Science University, discussed TSW.

“It occurs most commonly in the setting of long-term and daily medium to high potency steroid use, especially on the face,” he said.

Dr Simpson added that “topical steroids can be effective in improving inflammation in the skin of patients with eczema”.

However, “research has confirmed the need for avoiding daily long-term use of topical steroids”.

He added: “For patients needing longer-term management, incorporating non-steroidal therapies and using topical steroids only intermittently (such as twice per week), will likely prevent most cases of TSW.”

If you have eczema speak to your GP about different treatment options.

Source: Read Full Article